Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 46, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 2, 2000, 6:43 PM EDT for Mercer County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2000, 6:43 PM EDT (22:43 UTC)
- Expired
- Aug 2, 2000, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Mercer County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 022242 FFWPBZ PAC085-030130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 643 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MERCER COUNTY IN PENNSYLVANIA * UNTIL 930 PM EDT * AT 636 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ANOTHER SERIES OF THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS AREAS OF NORTHERN PART OF MERCER COUNTY...NORTH OF INTERSTATE 80... THAT HAD HEAVY RAIN AND FLOODING EARLIER THIS EVENING. * SOME LOCATIONS THAT CAN GET FLOODED INCLUDE...STONEBORO AND GREENVILLE...OSGOOD AND SALEM...AND SHEAKLEYVILLE AND MILLEDGEVILLE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. j.END 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:22 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 2, 3:22 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT WED AUG 2 2000 VORT MAX OVER LAKE KICKING OFF SOME STRONG STORMS. THESE ARE PRODUCING STRONG WINDS AND HEAVY RAINFALL. ANOTHER VORT MAX IS EXPECTED TO PASS THROUGH THE AREA ALONG WITH THE SFC FRONT LATE TONIGHT OR EARLY IN THE MORNING. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE PREVALENT OVER THE ENTIRE CWA WHEN THIS HAPPENS. MODELS INDICATE THAT THIS FRONT WILL PUSH THROUGH ENOUGH TO BRING COOLER LESS HUMID CONDITIONS TO THE AREA. CAT FCSTID = 66 PIT 67 82 58 78 / 60 70 20 10 HLG 68 83 59 79 / 60 70 20 10 MGW 69 84 60 80 / 60 70 20 10 ZZV 68 83 59 80 / 60 70 20 10 PHD 66 83 58 79 / 60 70 20 10 FKL 65 78 52 75 / 70 60 20 10 DUJ 64 77 51 74 / 60 60 20 10 LBE 66 83 58 79 / 60 70 30 10 BTP 66 81 56 77 / 60 60 20 10 IDI 65 80 59 78 / 60 70 30 10 ODM 68 83 58 78 / 60 70 30 10 .PBZ... MD...NONE. OH...NONE. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT WEDNESDAY FOR ZONES PAZ007>009. FLASH FLOOD WATCH UNTIL 1000 PM EDT WEDNESDAY FOR ZONES PAZ007>009. WV...NONE.
In the hours before
Special weather statement, Aug 2, 12:53 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1253 PM EDT WED AUG 2 2000 PAZ007>009-022200- FOREST PA-MERCER PA-VENANGO PA- 1253 PM EDT WED AUG 2 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM THIS AFTERNOON... THE NATIONAL WEATHER SERVICE A SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR THE FOLLOWING COUNTIES IN NORTHWEST PA... FOREST...MERCER AND VENANGO. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE WITHIN THE WATCH AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Aug 2, 4:11 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT WED AUG 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....?
0310 PM GREENVILLE PA WIND DAMAGE
08/02/00 MERCER LARGE TREES AND WIRES
BLOWN DOWN.
NSpecial weather statement, Aug 2, 4:21 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 421 PM EDT WED AUG 2 2000 PAZ013>015-022151- BUTLER PA-CLARION PA-LAWRENCE PA- 421 PM EDT WED AUG 2 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS WILL BE MOVING EAST AT 25 MPH ACROSS THE NORTHERN PARTS OF LAWRENCE AND BUTLER COUNTIES AND MUCH OF CLARION COUNTIES THROUGH 6 PM. WIND GUSTS CAN GO OVER 30 MPH WITH SMALL HAIL. RAIN AMOUNTS CAN GO OVER AN INCH IN AN HOUR CqAUSING PONDING OF WATER ON ROADS AND WHERE DRAINAGE IS POOR. THERE CAN BE SHORT PERIODS OF FREQUENT CLOUD-TO-GROUND LIGHTNING.
Local storm report, Aug 2, 5:03 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT WED AUG 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM GREENVILLE PA WIND DAMAGE
08/02/00 MERCER LARGE TREES AND WIRES
BLOWN DOWN.
0355 PM OIL CITY PA WIND DAMAGE
08/02/00 VENANGO LARGE TREES AND POWER
LINES BLOWN DOWN.
0430 PM OIL CITY PA FLOODING
08/02/00 VENANGO SR 8 FLOODED.
0445 PM SHARON PA 1.75 INCH HAIL
08/02/00 MERCER
0445 PM SHARON PA WIND DAMAGE
08/02/00 MERCER LARGE TREES AND POWER
LINES BLOWN DOWN.
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:25 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 35 min |
| Aug 2, 2:51 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 39 min |
| Aug 2, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 64 min |
| Aug 2, 3:23 PM EDT | Flash Flood Warning | PBZ | Venango | 4 hr |
| Aug 2, 3:28 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 62 min |
| Aug 2, 3:50 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Aug 2, 4:12 PM EDT | Flash Flood Warning | PBZ | Forest | 3 hr |
| Aug 2, 4:32 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 58 min |
| Aug 2, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Aug 2, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 46 min |
| Aug 2, 5:54 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 66 min |
| Aug 2, 6:02 PM EDT | Tornado Warning | PBZ | Venango | 43 min |
| Aug 2, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 62 min |
| Aug 2, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 67 min |
| Aug 2, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 64 min |
| Aug 2, 7:14 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.